MAUDE Adverse Event Report: 3M HEALTH CARE NEXCARE(TM) MAX HOLD WATERPROOF BANDAGES; TAPE AND BANDAGE, ADHESIVE

3M HEALTH CARE NEXCARE(TM) MAX HOLD WATERPROOF BANDAGES; TAPE AND BANDAGE, ADHESIVE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Rash (2033); Skin Inflammation/ Irritation (4545)
Date of Event 10/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product has a 5 year shelf life.No lot # was provided, therefore device manufacture date is unknown.No sample has been received for analysis.The 2-year complaint history was reviewed for the product's global sales code (gsc) of sxj and reported failure.No trends were observed.3m will continue to monitor.Test results confirm the biocompatibility of nexcare¿ waterproof bandages for their intended use.In addition to performing clinical studies, 3m¿ monitors its medical devices with manufacturing controls, including in-process specifications, release specifications and testing.End of report.
 
Event or Problem Description
A female customer (age unspecified) alleged the nexcare clear waterproof bandages caused rash to her back (exact location unspecified).The customer stated she had a surgical procedure done on her back on (b)(6) 2020, and she was instructed by the doctor to cleanse the surgical area (customer did not specify what was used to clean area), apply vaseline and cover with bandage.The customer stated she changed the bandage every night.The customer alleged she noticed the rash 72 hours after applying the bandage.She stated the first couple of days she used the bandage, she wasn't sure if it was the bandage that was irritating her or if it was the surgical wound.The customer reported she instructed her husband to use rubbing alcohol and lotion to soothe the alleged injury area.She alleged the rash is about 6 by 6 inches beyond the area where the bandage touched her skin.The customer alleged the doctor prescribed mometasone 1% for the alleged rash.The customer reported she's allergic to latex, codeine, iodine and salsa rugs.No medical history reported.
 
Additional Manufacturer Narrative
Additional information was received from the reporter: updated information for brand name.Updated information for catalog number and unique identifier (udi) number.

Brand Name
NEXCARE(TM) MAX HOLD WATERPROOF BANDAGES
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key10905161
Report Number2110898-2020-00060
Device Sequence Number2713464
Product Code KGX
UDI-Device Identifier00051131997608
UDI-Public051131997608
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberN/A
Device Catalogue NumberMHW-60
Device Lot NumberN/A
Initial Date Received by Manufacturer 11/10/2020
Supplement Date Received by Manufacturer01/14/2021
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;